NEW THEORETICAL DEVELOPMENTS IN NONLINEAR GUIDED WAVES: STABILITY OF TE//1 BRANCHES.

J. Ariyasu, Colin T. Seaton, George I. Stegeman, Jerome V Moloney

Research output: Contribution to journalArticle

30 Scopus citations

Abstract

The stability is determined for TE//1 , nonlinear, stationary wave solutions in planar optical waveguides with nonlinear substrate and cladding bounding media. The numerical scheme involves propagation of the transverse field distribution corresponding to a standing-wave solution on the appropriate branch of the nonlinear dispersion curve. The results indicate that large regions on the TE//1 branches are unstable. Limited results are also given for a TE//2 branch with a power threshold.

Original languageEnglish (US)
Pages (from-to)984-987
Number of pages4
JournalIEEE Journal of Quantum Electronics
VolumeQE-22
Issue number6
Publication statusPublished - Jun 1986
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Electrical and Electronic Engineering
  • Physics and Astronomy (miscellaneous)

Cite this